Verapamil causing frequent urination?
After having some major issues with a beta blocker that I was on for less than a week, my doctor switched me to Calan SR about six weeks ago. I've felt MUCH better. On the metoprolol I was having major bouts with palpitations, raising heart rate, etc, to the point my doctor insisted I do a Holter monitor test just to make sure I wasn't having any serious heart issues. I landed in the ER twice, with pressures exceeding 150/110, had every kind of cardiac blood test imaginable, and everything checked out normal. So he switched me to the Calan SR at the suggestion of a cardiologist consult. I've since felt much better. My pressures are normally in the 115-120/75-80 range, I'm not having the racing pulse nor the palpitations.
But last week I noticed a big increase in my urge to urinate. And not just the urge, I'm having quite a bit of output as well. Last month the same thing had happened right before my period, and I had read that it's a common PMS symptom. It happened again a week before my cycle again this month, dropped off some during my cycle, and has now picked back up again for the last five or six days. I did have a change in my Verapamil supplier. I had used one pharmacy but my health insurance requires that for continual prescriptions, I use another. The pills look different but the pharmacist insisted it was the same medicine, just a different manufacturer.
It's honestly really starting to bother me. I have a doctor's appointment in a week, but I'm unsure if I should try and get in earlier to see him. I have a history of slightly elevated blood sugar, I have for years now. I watch my sugar intake closely, have for years too. I've also lost about 20 pounds in the last 3 months, I've been exercising regularly as well. I would think that would help decrease my chances of becoming diabetic or insulin resistant. But it's been in the back of my head since the urination issue has started. My doctor also believes my BP issues are directly related to my anxiety ones. So I'm wondering if I'm having a triple whammy here. Anxiety about the urination is making it even worse, I'm still having hormone issues because of my menstruation, which was lighter than normal this month, and the change in the Verapamil as well.
Any advice would be most appreciated. It seems just as I get one thing handled(the BP issues), something else comes in to replace it. I'm a 30 year old female and I feel as though my health issues are just starting to take over my life and it's becoming so very frustrating.
I also apologize for the essay long length of this post. Once I get going apparently........ lol